Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 131, NWS Louisville, KY

June 25, 2000Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 25, 2000, 12:00 AM EDT for Harrison County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 12:00 AM EDT (04:00 UTC)
Expired
Jun 25, 2000, 12:20 AM EDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Harrison County, IN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 250403
SVRSDF
INC061-250420-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 1220 AM EDT

* AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NEW BOSTON...OR ABOUT 25 MILES SOUTHWEST  
  OF LOUISVILLE...MOVING NORTHEAST AT 40 MPH. MEADE COUNTY DISPATCH  
  REPORTED A TREE DOWN IN RURAL SOUTHERN MEADE COUNTY AS THIS STORM  
  PASSED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUENA VISTA...EVANS LANDING...WEST POINT AROUND 1205 AM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS. IF 
YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY 
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DObWNED 
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

MARIEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:55 AM EDT, 20 hours 5 minutes earlier.

Area forecast discussion, Jun 24, 3:55 AM EDT, 20 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT SAT JUN 24 2000

...FORECAST CHALLENGE IS HOW HIGH TO GO WITH POPS THIS AFTN AND
TONIGHT...

SE EDGE OF WEAKENING MCS IS TRYING TO MOVE INTO NW PORTION OF LMK FA
(FORECAST AREA) AT 0730Z. MCS CONTINUES TO DIE AS IT MOVES OUT OF
SFC DPTS IN LOW TO MID 70S OVER SRN IL AND INTO MID 60S ACRS SW IND
AND NRN KY. MAY HAVE TO BREAK OFF NW COUNTIES TO ACCOUNT FOR ANY
LINGERING SHOWERS THIS MORNING OR COVER WITH NOWCASTS.

AM GOING TO ADD 20 TO 30 POPS OVER THE SOUTH FOR TODAY AS OUTFLOW
BOUNDARIES GENERATED BY CURRENT MCS TO OUR NW SHOULD BE LINGERING
OVER THE AREA THIS AFTN. WITH SFC DPTS PROGGED TO INCREASE IT SHOULD
BE MORE UNSTABLE ACRS THE AREA THAN FRIDAY SO CAN/T RULE OUT STORMS
POPPING IN ANY ONE AREA. PSUNNY SHOULD WORK WITH THINNING HIGH
CLOUDS FROM MCS OVER THE AREA.

CONVECTION WHICH DEVELOPED FURTHER WEST OVER CNTRL PLNS LAST NIGHT
SHOULD CREATE A CONVECTIVE VORT OR NEDDY EDDY THIS MORNING OVER MO
AND THIS FEATURE IS PICKED UP BY THE MODELS. THE ETA DEVELOPS THIS
FEATURE THE MOST AS IT MOVES ACROSS FA TONIGHT WITH NGM AND AVN
WEAKER AND MORE DISJOINTED. IND AND BNA FORECASTERS NOTED THAT THE
NGM MODEL ACTUALLY FORECAST CURRENT PRECIP PATTERN THE BEST SO HAVE
LEANED TOWARDS THIS MODEL.

INGREDIENTS SEEM TO BE SETTING UP FOR MCS DEVELOPING OVER E CNTRL MO
THIS EVENING WITH H85 WINDS INCREASING INTO THIS REGION AS THE DAY
PROGRESSES. MAIN QUESTION IS IF MCS DOES FORM TO OUR WEST...WHAT
WILL ITS MOVEMENT BE? H85-H30 THCKNS PATTERN POINTS TOWARDS AN E/SE
MOVEMENT WHILE H70 MEAN FLOW POINTS MORE TOWARDS A MORE E/NE
DIRECTION. WILL SPLIT THE DIFFERENCE AND GO WITH AN EASTERLY
MOVEMENT AND PLACE HIGHEST POPS OVER NW PORTION OF LMK FA. PW VALUES
INCREASE THIS EVENING AND THETA E RIDGE RUNS FROM E CENTRAL MO UP
THROUGH THE LOWER OHIO VALLEY WITH H85 TO H70 FLOW ALIGNED ALONG THE
THETA E RIDGE. THIS POINTS TOWARDS THE POSSIBILITY OF HEAVY RAINS
BUT AM GOING TO LEAVE OUT MENTION OF IT AT THIS TIME. HIGH WINDS
WILL ALSO BE A POSSIBLITY AHEAD OF LEADING STORMS AND THIS IS
RELECTED IN SLIGHT RISK OVER THE FA IN DAY 1 CONVECTIVE OUTLOOK.

THEN MODELS PUSH PRECIP OFF TO THE N AND E ON SUNDAY. HOWEVER...
WITH UNSTABLE AIR EXPECTED TO STILL BE IN PLACE AND LEFT OVER
BOUNDARIES LIKELY IN VICINITY...AM GOING TO LEAVE LOW POPS IN OVER
ENTIRE FA.

MAX TEMPS A BIT TRICKY WITH AT LEAST HIGH CLOUDS PROBABLY AROUND
BOTH TODAY AND SUNDAY BUT TEMPS AT LEAST IN THE 85 TO 90 RANGE A
GOOD BET.

THANKS FOR COORDINATION IND AND BNA.

.SDF...NONE

MARIEN

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.